MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2021 - the stent would not cross the lesion after successful angioplasty.They attempted to cross, in and out of the body, 4 or 5 times.They were able to cross the lesion with 2 different 4 mm balloons.The wire used was a.035 glide wire advantage from terumo.It has not yet been confirmed if they were able to complete the procedure.
 
Event or Problem Description
Final mdr cancellation report being submitted due to completion of the investigation on (b)(6)2021 and reassessment of file to be no longer reportable as this event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Final mdr cancellation report being submitted due to completion of the investigation on (b)(6)2021 and reassessment of file to be no longer reportable as this event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.The zisv6-35-125-6-80-ptx device of lot number c1800844 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution zisv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zisv6-35-125-6-80-ptx of lot number c1800844 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1800844.It should be noted that the instructions for use (ifu0118-6) states the following: if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.There is evidence to suggest the user did not follow the ifu.The user error encountered of '' they attempted to cross , in and out of the body , 4 or 5 times '' is a possible result of the failure mode stent not crossing the lesion therefore can be captured in this complaint.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.It is possible that difficulty patient anatomy caused resistance when attempting to cross the lesion.The complaint is confirmed based on customer testimony.The patients outcome is unknown.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11937736
Report Number3001845648-2021-00435
Device Sequence Number3856800
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)230107(10)C1800844
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1800844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/07/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown